MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the operation was for an intracranial aneurysm embolization.The resistance during the microcatheter delivery of the spring coil was large and it was difficult to advance.When withdrawing, the spring coil was detached by itself.The microcatheter was withdrawn to remove the spring coil, and then it was replaced with a new spring coil for embolization.The operation was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was unknown if any patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Supplemental sent for new info: b5, d9 and h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the resistance and premature detachment is unknown.The resistance was in the middle section of the catheter.It was unknown if the coil came out of the introducer sheath smoothly.A continuous saline flush administered and maintained as indicated in the ifu.After removal the coil was kinked.It was unknown if the catheter or the pushwire were damaged after removal.There were no detachment attempts (instant detacher or manual method) made.
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.Two breaks were found near the break indicator (figures d e).This is indicative of detachment attempts at these locations.The pusher was found bent between ~91.2cm and ~103.0cm from the proximal end of the distal segment.The coin was found fully retracted out of the lumen stop.The shield coil was found stretched (figure g).The implant coil was already detached and not returned for analysis.Testing/analysis: the axium device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.Although the implant was found detached, the pusher was found broken twice near the break indicator and the release wire/coin were retracted from within the pusher/lumen stop; detaching the implant coil as expected by the detachment subassemblies.Customer reported they did not attempt to detach the device using an instant detacher or by manual method.The customer report of ¿coil resistance/stuck in catheter¿ was likely to have occurred as the damages found is consistent with resistance.The shield coil was found stretched and the pusher was found bent.It is likely these damages occurred due to advancing/retracting against the reported resistance.Possible contributors to the shield coil stretching include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, damaged catheter, or incompatible catheter.Customer reported devices were prepared per ifu and continuous flush was administered.The likely cause could not be determined.As the unknown micro catheter and implant coil (including the detach element) were not returned for analysis, any contribution of the micro catheter, implant coil and detach element to the premature detachment and resistance could not be determined.The customer report of ¿coil kink/damage¿ could not be confirmed as the implant was not returned.However, it is possible it has occurred due to other damages found and the reported resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22506116
Report Number9617601-2025-00630
Device Sequence Number18305877
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public(01)00847536037694(17)270903(10)229539066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number229539066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2025
Supplement Date Received by Manufacturer07/17/2025
08/20/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/13/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight57 KG